Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Feeling anxiety and palpitation. Have blood pressure. Guide?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
From last few years i am feeling from anxiety.
Whenever i leave medicine palpitation starts and i feel very uneasy.
I also have slight problem of blood pressure for which also i am taking medicine.
Is there any treatment from which i can get rid of this problem completely.
I also want to leave my smoking. Kindly advise.
Posted Sat, 13 Jul 2013 in Anxiety and Stress
Answered by Dr. Ashish Mittal 27 hours later
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

Important aspects of your query are:
•     38 year old male
•     Known case of anxiety disorder, hypertension and smoking addiction
•     Currently on clonotril-2, Feliz s plus, Valrate CR-300, Amtas AT
•     Complaints of: anxiety, palpitation and uneasiness after stopping medicines.

You appear to have chronic anxiety disorder. Anxiety occur due to neurotransmitters imbalance in brain most commonly involving serotonin neurotransmitter. You may need long term treatment (for years) for anxiety, considering chronic nature of symptoms and recurrence of symptoms after stoppage of treatment.

There is need for treatment, if symptoms cause significant personal distress or affect personal/professional life. Both drug and non drug treatment like cognitive behaviour therapy (form of psychotherapy) are used for treatment. Choice of treatment depends on severity of symptoms, personal preference and availability of treatment.

Clonotril contain clonazepam. Feliz s plus contain escitalopram and clonazepam. These medicines are good for anxiety disorders.

In drug treatment of anxiety two types of medicine used. For immediate relief of anxiety benzodiazepines group of medicines (like clonazepam in your case) are used for short duration (due to risk of dependence). For long term relief most commonly SSRI (selective serotonin reuptake inhibitors) (like escitalopram in your case) are used. SSRI takes around 3-4 weeks to show its effect, till that time benzodiazepines control the anxiety symptoms. All these medicines are prescription medicine and given after in person examination by physician.

All these process is complex. I have just simplified it to make you understand it. So, your treatment is appear to right but in some cases improvement may take time. Apart from that there is need to taper doses of clonazepam slowly over a period of 1-2 months under supervision. You can also consult some nearby psychologist for concurrent treatment with cognitive behaviour therapy (form of psychotherapy).

Apart from above advice following simple measures will help you:
-Decrease worrying by keeping yourself busy and distracted from worrisome thoughts by talking to family members or watching T.V. or counting back (100 to 0).
-Healthy diet: Milk and fruits in diet.
-Daily morning walk
-Breathing exercise, yoga and meditation (which you can learn from some expert in person)

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor